See what questions
a doctor would ask.
Crippling stomach cramps, diarrhea, nausea and lethargy are some symptoms of Clostridium difficile, a bacterial infection of the bowel is easily treated with antibiotics, but often misdiagnosed. It is more prevalent in elderly, sicker people, and those taking certain antibiotics and anti-reflux medication, however it is becoming more common among fit, young people. The disease is causing concern amongst health professionals as the infection has lead to death in some patients and is thought to be due to overuse of antibiotics selecting out particularly dangerous strains of C.difficile.
Source: summary of medical news story as reported by San Francisco Chronicle
About: Gut infection becoming common and deadly
Date: 31 December 2005
Source: San Francisco Chronicle
Author: Rob Stein
http:/ This summary article refers to the following medical categories:
Related Medical Topics
More News Topics
This summary article refers to the following medical categories:
Search Specialists by State and City